MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BENZ BENZODIAZEPINES PLUS; ENZYME IMMUNOASSAY, BENZODIAZEPINE

ROCHE DIAGNOSTICS BENZ BENZODIAZEPINES PLUS; ENZYME IMMUNOASSAY, BENZODIAZEPINE
Catalog Number 04490789190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer is having issues detecting clonazepam in a patient sample using the benzodiazepines plus (benz) assay on a cobas 6000 c (501) module.The customer complained of a false negative result for 1 patient sample tested for benz.Previous patient samples have had similar issues.Using the 300 ng/ml cutoff, the customer got an initial benz result of [-] 34, negative.The customer reported out the negative result to the physician, but they informed the physician they were doing additional confirmation testing.The sample was sent to an outside laboratory and the sample was confirmed positive for clonazepam with a result of 1124 ng/ml.The patient sample was tested on the cobas c501 on (b)(6) 2018 using the 100 ng/ml cutoff and the results were positive.The specific results were 27 and 26 both results with a data flag.The customer deemed these positive results as correct.There was no adverse event.The cobas c501 serial (b)(4).The investigation is currently ongoing.
 
Additional Manufacturer Narrative
The investigation was unable to find a definitive root cause.

Brand Name
BENZ BENZODIAZEPINES PLUS
Common Device Name
ENZYME IMMUNOASSAY, BENZODIAZEPINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7727794
Report Number1823260-2018-02332
Device Sequence Number19086424
Product Code JXM
UDI-Device Identifier04015630997718
UDI-Public04015630997718
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number04490789190
Device Lot Number25072601
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight76